Aa
Aa
A
A
A
Close
Avatar universal

ACCUTANE ADVICE

SO here is the deal. Im 23, and the past year or so my face has been really bad with acne around my jaw and on my forehead. i have tried everything otc. I have made 3 trips to the dermatologist. and each time i go ( every month and a half or so) he switches my anitbiotic, gives me a stronger clindamycin pump, and some diff face wash. I AM SO TIRED OFF ANTIBIOTICS. also , i think the acne on my face has mutated and is resitant to antibiotics or something. right now i am taking DS bactrim.  I suggested accutane and he acted like that was not an option. my acne isnt really bad, its mainly o top of the skin i guess. but they still swell up and hurt and bleed if i pick them.
does anyone think that it is time for me to put my foot down and get accutane? isnt it bad to stay on broad spectrum antibiotics for a long period of time?
4 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Accutane is a miracle drug...it works great and the effects last for years...however many docs are afraid to prescribe to teens because it causes depression. If you are emotionally healthy (though with acne it is tough) you should be ok with the stuff.
Helpful - 0
Avatar universal
also theres a side effect too or risk. if your body cant handle it, you disembowel with blood, your liver will slight crack. thats why dermatologists want you to have a blood test before you take this medicine  and see if your body can handle it. i tried that medicine and i failed and these were the symtoms i got. i even skipped school for two weeks too coz i was so sik. i missed a ton of works and i almost didnt graduate from high school. thank gudness i worked hard to work my missing assignments and now im so happy that i graduated.,..  
Helpful - 0
309783 tn?1271958229
If your dermatologist is not sympathetic find one who is. Do not pick your spots that will spread the infection and lead to scarring. It is possible to become resistant to a type of antibiotic which is why the derm keeps changing your prescription. Medications affect everyone differently. The only side effect i had from two courses of accutane was dry lips, although i appreciate not everyone is that lucky. For me, it is acne that causes depression, not accutane. Loi loi xx
Helpful - 0
Avatar universal
I do support accutane under the guidance of your Dr.-------three of my 8 teens suffered terribly from acne------some times youhave to call out "the big guns"------it is a powerful approach and one that I have experienced works---------------------sometimes more than one round is necessary------every cast is different-------you want a doctor who listens and honors your decisions.
Helpful - 0

You are reading content posted in the Acne Community

Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions